Saturday, October 25, 2014
Saturday, September 20, 2008 milsoy, Community Member, asks

Q: Loss of period while taking Topamax

I have now been on Topamax for 2 months and have now missed 2 periods.  Is this a normal side effect from the medication?  I am on birth control pills & the Dr confirmed I am not pregnant but I am concerned of the lack of period but increase of PMS symptoms.

Answer This
Answers (3)
Teri Robert, Health Guide
9/22/08 2:45am

"Menstrual disorder" is a noted potential side effect of Topamax. The prescribing information also says to report it to your doctor if you notice menstrual changes while taking Topamax and birth control pills.

 

You should report this to your doctor.

 

Teri

Reply
eranmmom, Community Member
9/22/08 1:26am

I have been on Topamax for 2 years and have not missed a period.  I actually have had a handful of extra periods.  I am not on birth control as I have had my tubes tied so I cannot speak on that part but I can say with me my periods and PMS are getting worse, it seems, as time goes on. 

Reply
Takka Davis, Community Member
2/ 4/09 8:12am

I've been on Topamax for 2 months and I've missed one period.  The first month I was on Topamax it came too early and was short and light.  This is my second time on Topamax and my symptoms are different from the first time.  I don't have the tingling in my feet and hands like I had a year ago when I was taking it.  I now have numbness in my lips and head.  I still don't like the taste of carbonated drinks.  I have difficultly concentrating and lose train of thought.  I lost my sex drive before when I was taking it.  So far it seems like it's increased. I seemed agitated when taking it before, but now I don't.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By milsoy, Community Member— Last Modified: 10/15/13, First Published: 09/20/08